Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 89, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 27, 2010, 11:56 AM CDT for Cottonwood County, Jackson County, Minnesota. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 11:56 AM CDT (16:56 UTC)
- Expired
- Jun 29, 2010, 10:48 AM CDT
- In force
- 47 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Cottonwood County, MN, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Des Moines River above Windom (WDOM5).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05475350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 27, 4:35 AM CDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 4:35 AM CDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 AM CDT SUN JUN 27 2010 .DISCUSSION... LARGE MCS IS FINALLY DEPARTING NWRN IA...BUT LEFT A LOT OF FLOODING TO CONTEND WITH IN CHEROKEE COUNTY...AND PARTS OF BUENA VISTA COUNTY. LATER WE WILL TRY TO FIND OUT FLOODED CONDITIONS FOR EASTERN WOODBURY AND IDA COUNTIES. 88D STORM TOTAL PCPN SHOWS CHEROKEE COUNTY THE FOCUS AREA...WITH 6 TO 9 INCHES COMMON. SOME SURFACE REPORTS ARE INDEED OVER 6 INCHES SO THE ESTIMATES MAY NOT BE TOO BAD. CENTRAL IDA COUNTY SHOWS 4 TO 6 INCHES. FINALLY...MUCH OF BUENA VISTA...SOUTHERN O BRIEN AND SOUTHERN CLAY COUNTIES SHOW A WIDESPREAD 2 TO 5 INCHES OF RAINFALL. AGAIN...THESE ARE 88D ESTIMATES. WENT AHEAD AND ISSUED AN AREAL FLOOD WARNING FOR CHEROKEE AND BUENA VISTA COUNTIES UNTIL 330 PM TODAY WITH NUMEROUS ROADS UNDER WATER AND NOT IMPROVING QUICKLY WITH THE GROUND SUPERSATURATED. AT LEAST FOR A WHILE...TRAVEL IS NOT ADVISED IN CHEROKEE COUNTY. THE GOOD NEWS IS THAT OUR STRONG SHORT WAVE AND ASSOCIATED CDFNT ARE SWEEPING THROUGH OUR ERN ZONES AS WE SPEAK...GIVING A QUIET DAY WX WISE FOR THIS AREA. DRIER NW WINDS WILL BE FOUND...RATHER BREEZY IN MANY LOCATIONS. THE ONLY FLY IN THE OINTMENT IS IN E CENTRAL SD AND SW MN...WHERE I PLACED SOME ISOLATED CHANCES FOR TSRA THIS AFTERNOON AND EARLY EVENING. THIS AREA IS UNDER THE STRONGEST INFLUENCE OF AN UPPER TROF MOVG SEWD FROM S CENTRAL CANADA...COUPLED WITH A VERY SUBTLE RR QUAD ENTRANCE REGION OF A JET STREAK IN ND AND NRN MN. BUT THE ACTIVITY WL NOT BE ANY SHOW STOPPER FOR OUTDOOR PLANS. H85 TEMPS CONT TO MIX TO LEVELS OF WIDESPREAD LOWER TO MID 80S. FOR TONIGHT...THE AFOREMENTIONED UPPER TROF MOVES SEWD THRU MN. THIS FEATURE DRAGS A WEAK CDFNT THRU THE FSD FA...AND HAS THE AFFECT OF NOTCHING OUR TEMPERATURES BACK A CATEGORY ON MONDAY. MONDAY WILL BE A VERY PLEASANT DAY. OTHERWISE FOR THE REMAINDER OF THE WEAK...A HIGH AMPLITUDE UPPER RIDGE MOVES SLOWLY EWD ACROSS THE MIDDLE PART OF THE COUNTRY. THIS SHOULD KEEP CONDITIONS DRY FOR A CHANGE...POSSIBLY ALL THE WAY THROUGH FRIDAY. TEMPERATURES WILL BE SEASONAL. ONE SMALL THING TO WATCH FOR IS LATE TUESDAY NIGHT IN OUR WRN ZONES...WHERE THE RETURN OF A DECENT LLJ BEGINS. SOMETIMES AT THE ONSLAUGHT OF A STRENGTHENING LLJ...THE WAA IS PRETTY INTENSE AND CAN CAUSE SOME ELEVATED TSRA. BUT RIGHT NOW THE RH TIME SECTIONS ARE VERY DRY IN THIS AREA FOR TUE NIGHT. /MJF && .AVIATION... PATCHY EARLY MORNING MVFR TO IFR CIGS/VISBYS WILL BE POSSIBLE ACROSS THE AREA BEHIND DEPARTING CONVECTION...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE DAY WITH CLEARING SKIES. NORTHWESTERLY WINDS WILL INCREASE TO AROUND 15 TO 20 KTS DURING THE AFTERNOON. /JM && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 27, 5:21 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 521 AM CDT SUN JUN 27 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 521 AM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MANY MAIN STEM RIVERS AND SOME TRIBUTARIES ARE IN FLOOD DUE TO RECENT HEAVY RAINFALL. THE JAMES RIVER WILL BE IN FLOOD FOR THE FORESEEABLE FUTURE. ELSEWHERE...MANY PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...AS WELL AS THE LITTLE SIOUX RIVER IN NORTHWEST IOWA...WILL BE IN FLOOD FOR AT LEAST THE NEXT SEVERAL DAYS. THE DES MOINES RIVER IN JACKSON MINNESOTA WILL ALSO BE IN FLOOD INTO EARLY WEEK. HEAVY RAINFALL HAS ALSO CAUSED WIDESPREAD AREAL FLOODING IN CHEROKEE COUNTY IOWA...AS WELL AS PARTS OF BUENA VISTA COUNTY IOWA. SOME ROADS...HIGHWAYS...AND MANY LOW AREAS HAVE BECOME INUNDATED WITH WATER IN THOSE TWO COUNTIES MAKING TRAVEL IN AREAS DIFFICULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:03 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 26, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 36 min |
| Jun 26, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 30 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 49 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 44 min |
| Jun 26, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 14 min |
| Jun 26, 8:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 46 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Brookings, Moody | 9 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 36 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 23 hr |
| Jun 26, 7:40 PM CDT | Tornado Warning | FSD | Osceola | 35 min |
| Jun 26, 8:17 PM CDT | Tornado Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 28 min |
| Jun 26, 9:11 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 49 min |
| Jun 26, 9:33 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth | 49 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 6 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Cherokee | 8 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | O'Brien | 23 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Sioux | 60 hr |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Plymouth | 5 hr |
| Jun 26, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 48 min |
| Jun 27, 2:57 AM CDT | Flash Flood Warning | FSD | Ida, Woodbury | 3 hr |
| Jun 27, 3:41 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee | 12 hr |
| Jun 27, 6:21 AM CDT | River Flood Warning | FSD | Woodbury | 5 days |
| Jun 27, 6:21 AM CDT | River Flood Warning | FSD | Clay, O'Brien | 6 days |
| Jun 27, 11:56 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 10 hr |
| Jun 27, 2:57 PM CDT | Areal Flood Warning | FSD | Cherokee | 42 hr |
| Jun 26, 7:27 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 3 hr |
| Jun 26, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 42 min |
| Jun 26, 8:05 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 22 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Jackson | 60 hr |
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.